MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV ACHIEVE MAPPING CATHETER - 20 MM; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT

MEDTRONIC MEXICO S. DE R.L. DE CV ACHIEVE MAPPING CATHETER - 20 MM; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT
Model Number 990063-020
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, a system notice was received indicating that the safety system detected a compromised outer vacuum.When the balloon catheter was removed from the patient, the mapping catheter was kinked inside of the copilot.The balloon catheter and mapping catheter were subsequently replaced. the case was completed with cryo. no patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the 990063-020 mapping catheter with lot 225745993 and data files containing images were returned and analyzed.The received photos showed the mapping catheter thread into the dual tuohy borst y connector.The shaft of the achieve catheter was observed to be broken proximal to the tuohy borst connector.Visual inspection was performed, and a broken shaft was observed.Visual inspection of the loop segment area showed the loop was intact with no apparent issues.No damage was observed along with the tip/loop section of the achieve mapping catheter.Visual inspection of the tubing area showed the tubing was intact with no apparent issues.No damage was observed along with the tubing section of the mapping catheter.Visual inspection of the electrode(s) showed the electrode(s) were intact with no apparent issues.All electrodes exist on the loop section and no cosmetic issue or anomalies were identified.Visual inspection of the shaft segment area showed the shaft was broken approximately 13 inches from the connector.No electrocardiogram (ecg) signal wires were broken.Visual inspection of the shaft segment area also showed the shaft was broken approximately 9 inches from the connector.Inspection also identified broken wire(s) at the broken shaft area.Visual inspection of the introducer showed the introducer was intact with no apparent issues.No damage or any other issue was observed along with the introducer.Visual inspection of the connector showed the connector was intact with no apparent issues.No damage or any other issue was observed along with the connector.In conclusion, the reported mapping catheter kink was not confirmed, however, the mapping catheter failed the returned product inspection due to a broken shaft.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ACHIEVE MAPPING CATHETER - 20 MM
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16786288
Report Number9617601-2023-00090
Device Sequence Number5780596
Product Code DRF
UDI-Device Identifier00643169467385
UDI-Public00643169467385
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K102588
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2025
Device Model Number990063-020
Device Catalogue Number990063-020
Device Lot Number225745993
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown